MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070403CS
Medical Device Problem Codes Positioning Failure (1158); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure through common femoral, the device allegedly failed to deploy.It was further reported that stent was allegedly shortened.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample was found in used condition such that the pusher was distal to the stent sheath and without stent that reportedly had been deployed inside patient.During evaluation the mechanism including both wheels was functioning, and inner catheter, stent sheath/proximal sheath, and stability sheath could be moved against each other at low/ regular force level not indicating difficult deployment nor deployment failure.The safety lock slider was found broken off at the welding joint such that the inner part was found loose inside grip and the outer part was missing but the relation of this break to the reported issue was not known.Images demonstrating the shortened stent were not provided.Although it was not known when the safety slider broke, the investigation leads to confirmed result for separation of the safety slider.Deployment failure, and stent shortening cannot be confirmed.A manufacturing related issue could not be found.Based on the investigation of the provided information, the investigation is closed as confirmed for break of the safety slider at the melting joint, but it was not known when the break occurred.The separation of the joint was considered a process related issue.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use (ifu) state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pta the ifu state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' holding and handling of the system throughout deployment was found sufficiently described, in particular the ifu state: 'confirm that the introducer sheath is secure and will not move during deployment.', 'remove slack from the stent system held outside the patient.', and 'hold the green stability sheath.Do not hold or touch the brown moving sheath.' regarding access/ accessories the ifu state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length (table 2) and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) (.)'.The ifu further state: 'verify that the safety lock slider is still in the locked position (.) examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' according to the ifu the system shall be unlocked straight before deployment, when the stent is in position and ready for deployment.G3, h3, h6 (patient, device, component, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21613370
Report Number9681442-2025-00077
Device Sequence Number7922576
Product Code NIP
UDI-Device Identifier00801741120312
UDI-Public(01)00801741120312(17)260526(10)ANHS2793
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Catalogue Number5F070403CS
Device Lot NumberANHS2793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/15/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown